I had an allergic reaction to an unknown substance two weeks ago, and was given a taper regime of Prednisone, after my visit to the ER. The first 5 days I took 60mg, the next 5 I took 40mg, and the last 5 days 20 mg. Tomorrow is my last day/pill. This is my first time taking Prednisone and I have had a TERRIBLE experience on this drug! I usually have anxiety, but the last 14 days I have had unbelievable restlessness, panic, insomnia, severe heart palpitations/tachycardia, face swelling, etc. I have spoken to my nurse and two pharmacists who say that these are indeed side effects of prednisone, and that they should get better once I stop the medication. However, I have heard from others that these side effects sometimes persist after the medication is stopped.
Can anyone tell me what to expect coming off of this medication tomorrow? I am aware that my symptoms may not clear up right away, and there is the possibility of withdrawal, but I just really want to feel better soon. This medication has been way worse than my original allergic reaction, and I pray that I never have to take it again!
This is well known for all the ractions you say in your Post, they could have warned you, if you go to the search Engine and put it in,then side effects it will tell you, I was offered it for Hives a week ago and did some reasearch I still have the Hives but I an glad I did not take Prednisone, THey should tell you to come off it slowly but I guess as it has been tapered off you will be okay, can you ask them if you will have withdrawal.Good Luck, in future look these drugs up.
After stopping prednisolone medicine, a body may need time to adjust. The length of time this takes depends on the amount of prednisone taken, and how long it was used. After large doses of this medicine for a long time, it may take up to one year to adjust. During this time, check with your doctor immediately if any of the following side effects occur: abdominal, stomach, or back pain, dizziness, fever, loss of appetite, muscle or joint pain, reappearance of disease symptoms, shortness of breath, unexplained headaches (frequent or continuing), unusual tiredness or weakness, vomiting or rapid weight loss.
Prolonged use of prednisolone can depress the ability of body's adrenal glands to produce corticosteroids. Abruptly stopping prednisolone in these individuals can cause symptoms of corticosteroid insufficiency due to adrenal suppression.
Adrenal suppression refers to the body’s inability to synthesize natural corticosteroids, resulting in a dependency on the prednisone taken by the patient. This is why doctors do not recommend the cessation of prednisone when the patient has taken it for longer than seven days. They reduce the dose gradually over a few days in the case of short-term prednisone use, and over weeks or months in the case of long-term treatment.
So pls talk to your doctor about the tapering off and if any of the symptoms occur after stoppage of the medicine then pls, report to the doctor immediately.
I hope I have provided you with sufficient information. In case you need any more, then pls post us.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.